|Muscle Soreness on Atripla
Mar 4, 2010
Hello Dr. Henry. I have been HIV+ for at least 5 years now, and I just recently started taking medications. I started Atripla a few weeks ago and from the first pill I did not really experience any major side effects (dizziness, drowsiness, strange dreams, etc.) except for some mild gas. However, I've noticed since taking Atripla that everytime I work out at the gym my muscles feel instantly sore as I'm working out instead of feeling sore at the end of my workout or the following day. And I'm also getting painful muscle cramps and minor joint pain, which I never got working out before medication. My doctor thinks this isn't related to Atripla, but I feel it does has something to do with the medication. Can you provide me with any additional information? Should I be concerned?
Response from Dr. Henry
I have had a handful of patients report the same thing-muscle soreness on Atripla with exercise. Maybe a subset of patients are more sensitive to the mitochondrial effects of the tenfovir/FTC in that drug--just conjecture---very hard to sort out. Have you had your lactic acid levels and muscle enyzmes checked to see if anything odd is going on?? KH
Isentress & Flatulence
fear of Brain tumor
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Does Doxycycline Treat Both Chlamydia And Gonorrhea?
- Genital Warts Transmission By Hand
- How Do I Get Rid Of Vaginal Pain After Sex?
- How Much Damage Does Chlamydia Cause At 6 Months?
- Symptoms Of Vaginal Bleeding Headache Low Back Pain Cramping
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.